Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 8:12 PM EDT for Franklin County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 18, 2015, 9:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:30 PM EDT | TSTM WND DMG | 2 Wnw Bunn, NC | TREE DOWN ON HOUSE ON DUMP HORTON ROAD. |
| Jun 18, 8:35 PM EDT | TSTM WND DMG | 1 Se Bunn, NC | TREE DOWN ON CLOVER C FARM. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS52 KRAH 190012
SVRRAH
NCC069-190100-
/O.NEW.KRAH.SV.W.0065.150619T0012Z-150619T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 812 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR WAKE FOREST...OR 11 MILES
SOUTHWEST OF LOUISBURG...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...BUNN...YOUNGSVILLE AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3612 7807 3607 7809 3596 7817 3582 7825
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7839 3598 7843 3602 7854
3612 7850
TIME...MOT...LOC 0012Z 269DEG 11KT 3599 7846
$$
771 follow-up statement
196
WWUS52 KRAH 190028
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT THU JUN 18 2015
NCC069-190100-
/O.CON.KRAH.SV.W.0065.000000T0000Z-150619T0100Z/
FRANKLIN NC-
828 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL FRANKLIN COUNTY...
AT 826 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED OVER
BUNN...OR 10 MILES SOUTH OF LOUISBURG...MOVING EAST AT 5 MPH.
ANOTHER SEVERE STORM WAS LOCATED NEAR YOUNGSVILLE... MOVING EAST AT
NEAR 5 MPH AS.
LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...BUNN...YOUNGSVILLE AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3612 7807 3607 7809 3596 7817 3582 7825
3587 7828 3590 7831 3590 7833 3591 7835
3593 7835 3594 7839 3598 7843 3602 7854
3612 7850
TIME...MOT...LOC 0026Z 283DEG 6KT 3595 7823
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:55 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 18, 4:55 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 455 PM EDT THU JUN 18 2015 .SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND STORMS THE NEXT COUPLE OF DAYS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 430 PM EDT WEDNESDAY... A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER EASTERN SC...PER WV IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS...WILL DRIFT ESE IN WEAK UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF A STRONG-SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THIS FEATURE... IN CONJUNCTION WITH A THERMAL LOW AND ASSOCIATED LOW LEVEL CONVERGENCE CENTERED OVER SC...HAS SUPPORTED THE DEVELOPMENT OF SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS FROM CENTRAL SC TO SOUTHERN NC...INCLUDING OVER THE RAH COASTAL PLAIN/SANDHILLS/SOUTHERN PIEDMONT. MODERATE TO STRONG INSTABILITY HAS DEVELOPED AS TEMPERATURES HEATED WELL INTO 90S...AND THE COMBINATION OF ASSOCIATED STEEP LOW LEVEL LAPSE RATES/20-25 DEGREE SFC DEWPOINT DEPRESSIONS/STRONG DCAPE BETWEEN 1000-1500 J/KG...WILL YIELD A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL WITH A FREEZING LEVEL BETWEEN 14-14.5 K FT. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY- ORGANIZED MULTICELL VARIETY...WILL BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF AN AREA OF STRONGER MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. NEAR TERM NWP GUIDANCE SUGGESTS AN IMPULSE OR TWO...LIKELY ORIGINATING FROM UPSTREAM CONVECTION OVER TN AND GA...WILL ROUND THE RIDGE AND MOVE ACROSS CENTRAL NC BETWEEN 03-09Z. THERE WILL BE A CONTINUED THREAT OF SHOWERS AND STORMS IN ASSOCIATION WITH ANY SUCH MCV/S OVERNIGHT...PARTICULARLY IN POCKETS WHERE CONVECTIVE OVERTURNING DOES NOT OCCUR BEFOREHAND/THIS AFTERNOON AND EVENING. THE THREAT OF SEVERE STORMS SHOULD GRADUALLY DIMINISH AFTER MID- EVENING...HOWEVER...AS INSTABILITY LIKEWISE DIMINISHES WITH NOCTURNAL COOLING. PERSISTENCE LOWS IN THE LOW TO MID 70S. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 450 PM EDT THURSDAY... ASIDE FROM SLIGHTLY LESS HOT TEMPERAURES OWING TO A SLIGHT WEAKENING AND SOUTHEASTWARD DRIFT OF THE SUB-TROPCIAL RIDGE OVER THE SOUTHEASTERN US...A GENERAL PERSISTENCE FORECAST RELATIVE TO THE HEAT AND PROBABILITY OF AFTERNOON AND EVENING STORMS WILL BE HARD TO BEAT. CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM CENTRAL SC TO SOUTHERN NC. MODERATE TO STRONG INSTABILITY AND DCAPE IN EXCESS OF 1000 J/KG SHOULD AGAIN SUPPORT A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY-ORGANIZED MULTICELL VARIETY...SHOULD ALSO AGAIN BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF LINGERING MODEST MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. A HEAT ADVISORY HAS BEEN ISSUED/EXTENDED FOR FRI IN AREAS WHERE IT HAS BEEN IN EFFECT THU; AND BASED ON CRITERIA OF MULTIPLE DAYS OF 102-105 DEGREE HEAT INDICES...THE ADVISORY MAY NEED TO BE EXPANDED INTO PORTIONS OF THE SOUTHERN PIEDMONT...THOUGH A MIXING OUT OF SFC DEWPOINTS INTO THE UPPER 60S AGAIN OVER THE SOUTHERN AND WESTERN PIEDMONT WILL LIKELY MEAN PEAK HEAT INDICES/ABOVE 102 DEGREES WILL BE SHORT-LIVED THERE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER. SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10 METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS TO THE MID 90S NORTH AND UPPER 90S SOUTH. INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY. THIS WILL UNFORTUNATELY PROLONG THE HEAT WAVE AS LOW LEVEL THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100 EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE. HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN DIRECTION. LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/18 98 1944 75 1935 GSO RECORDS 06/18 100 1944 73 1970 FAY RECORDS 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077- 078-085-086-088-089. HEAT ADVISORY FROM NOON TO 7 PM EDT FRIDAY FOR NCZ042-043-077- 078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...26 SHORT TERM...26 LONG TERM...MLM AVIATION...MLM CLIMATE...RAH
Hazardous weather outlook, Jun 18, 4:15 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT THU JUN 18 2015 NCZ007>011-021>026-038-039-192015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE LOWER 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF MIDDLE 90S IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-077-078-085-086-088-089-192015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 415 PM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. IN ADDITION...SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ027-028-040-041-073>076-083-084-192015- NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED IN THE 100 TO 103 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE MIDDLE 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF UPPER 90S HEAT IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 7:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 4 W RALEIGH 35.80N 78.70W
06/18/2015 E0.88 INCH WAKE NC TRAINED SPOTTER
MULTIPLE REPORTS FORM THE CRABTREE VALLEY MALL VICINITY
&&
EVENT NUMBER RAH1500689
RAHSpecial weather statement, Jun 18, 7:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT THU JUN 18 2015 NCZ007-008-025-190100- GRANVILLE NC-PERSON NC-DURHAM NC- 758 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GRANVILLE...SOUTHEASTERN PERSON AND NORTHWESTERN DURHAM COUNTIES UNTIL 900 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROUGEMONT...OR 10 MILES NORTHWEST OF CREEDMOOR...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OXFORD...CREEDMOOR...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...LAKE MICHIE...MORIAH...BAHAMA AND FALLS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3630 7851 3606 7855 3610 7895 3627 7894 TIME...MOT...LOC 2357Z 282DEG 16KT 3619 7884 77
Special weather statement, Jun 18, 8:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 801 PM EDT THU JUN 18 2015 NCZ026-190030- FRANKLIN NC- 801 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL FRANKLIN COUNTY UNTIL 830 PM EDT... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUNN...OR 7 MILES SOUTH OF LOUISBURG... MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUNN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3595 7835 3608 7829 3607 7810 3590 7821 TIME...MOT...LOC 0000Z 290DEG 12KT 3599 7826 77
Local storm report, Jun 18, 8:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 4 WNW RALEIGH 35.84N 78.71W
06/18/2015 E1.00 INCH WAKE NC AMATEUR RADIO
JUNIPER ST NEAR JUNIPER COURT.
&&
EVENT NUMBER RAH1500690
RAHLocal storm report, Jun 18, 8:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 W RALEIGH 35.80N 78.70W
06/18/2015 E1.00 INCH WAKE NC TRAINED SPOTTER
AT CRABTREE VALLEY MALL
&&
EVENT NUMBER RAH1500691
RAHSpecial weather statement, Jun 18, 8:09 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT THU JUN 18 2015
NCZ008>010-190115-
VANCE NC-WARREN NC-GRANVILLE NC-
809 PM EDT THU JUN 18 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF VANCE...WARREN AND NORTHERN GRANVILLE COUNTIES UNTIL 915 PM EDT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS 8 MILES NORTHWEST OF
HENDERSON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL... WIND GUSTS UP TO 45 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...WARRENTON...NORLINA...STOVALL...MIDDLEBURG...
MACON...SOUTH HENDERSON...OAK HILL AND GILLBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3626 7799 3629 7875 3653 7872 3655 7817
3654 7800
TIME...MOT...LOC 0008Z 271DEG 15KT 3642 7850
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Jun 18, 8:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 66 min |
| Jun 18, 8:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jun 18, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 40 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wake, Wilson | 65 min |
| Jun 18, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 18, 9:05 PM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Nash, Wake | 3 hr |
| Jun 18, 9:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 18, 9:16 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 18, 9:18 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 18, 9:27 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 2 hr |
| Jun 18, 9:45 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wilson | 90 min |
| Jun 18, 9:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 18, 9:54 PM EDT | Flash Flood Warning | RAH | Wake | 96 min |
| Jun 18, 10:15 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Jun 18, 11:31 PM EDT | Areal Flood Warning | RAH | Wake | 6 hr |
| Jun 19, 12:13 AM EDT | Areal Flood Warning | RAH | Edgecombe, Nash | 6 hr |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jun 19, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 55 min |
| Jun 19, 3:34 PM EDT | Heat Advisory | RAH | Anson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more | 27 hr |
| Jun 19, 3:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RAH | Hoke | 67 min |
| Jun 19, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 51 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 45 min |
| Jun 19, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 32 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 46 min |
| Jun 19, 5:21 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph | 54 min |
| Jun 19, 5:41 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 19, 5:46 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Jun 19, 5:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jun 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 36 min |
| Jun 19, 6:09 PM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Jun 19, 6:18 PM EDT | Areal Flood Advisory | RAH | Guilford | 117 min |
| Jun 19, 6:26 PM EDT | Special Weather Statement | RAH | Wayne | 64 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RAH | Lee, Moore | 62 min |
| Jun 19, 6:37 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 6:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| Jun 19, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 60 min |
| Jun 19, 7:10 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 19, 7:40 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 65 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 44 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.